Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 103, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 7, 2011, 7:49 AM EDT for 6 counties in Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2011, 7:49 AM EDT (11:49 UTC)
- Expired
- Jun 7, 2011, 8:45 AM EDT
- In force
- 56 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Armstrong County, PA, Butler County, PA, Clarion County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 94 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 6:47 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 11.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2389 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908
WUUS51 KPBZ 071149
SVRPBZ
PAC005-019-031-073-085-121-071245-
/O.NEW.KPBZ.SV.W.0103.110607T1149Z-110607T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
749 AM EDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHWESTERN ARMSTRONG COUNTY IN WEST CENTRAL
PENNSYLVANIA...
NORTHERN BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...
VENANGO COUNTY IN NORTHWEST PENNSYLVANIA...
WESTERN CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA...
MERCER COUNTY IN NORTHWEST PENNSYLVANIA...
LAWRENCE COUNTY IN WESTERN PENNSYLVANIA...
* UNTIL 845 AM EDT
* AT 746 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTH OF COOPERSTOWN
TO 36 MILES NORTHWEST OF SHARON...MOVING SOUTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREENVILLE... COOPERSTOWN...
MAURICE K GODDARD STATE PARK...
OIL CREEK STATE PARK... SUGARCREEK...
FREDONIA... STONEBORO... OIL CITY...
FRANKLIN... SHARON... POLK...
HERMITAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EDT TUESDAY
FOR EAST CENTRAL OHIO AND NORTHWESTERN PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.
&&
LAT...LON 4162 7970 4111 7936 4085 8040 4086 8052
4095 8053 4149 8053 4149 8046 4150 8045
4148 8030 4149 8001 4159 7990 4160 7986
4163 7983
TIME...MOT...LOC 1148Z 333DEG 37KT 4175 7991 4145 8110
$$2 follow-up statements
796
WWUS51 KPBZ 071210
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
810 AM EDT TUE JUN 7 2011
PAC005-019-031-073-085-121-071245-
/O.CON.KPBZ.SV.W.0103.000000T0000Z-110607T1245Z/
ARMSTRONG PA-BUTLER PA-VENANGO PA-CLARION PA-MERCER PA-LAWRENCE PA-
810 AM EDT TUE JUN 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR LAWRENCE...MERCER...CLARION...VENANGO...BUTLER AND ARMSTRONG
COUNTIES...
AT 804 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
COOPERSTOWN TO 28 MILES WEST OF SHARON...MOVING SOUTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREENVILLE... COOPERSTOWN...
MAURICE K GODDARD STATE PARK...
OIL CREEK STATE PARK... SUGARCREEK...
FREDONIA... STONEBORO... OIL CITY...
FRANKLIN... SHARON... POLK...
HERMITAGE...
THE STRONGEST PORTION IN THE LINE OF THUNDERSTORMS IS EXPECTED TO
CROSS ACROSS MERCER COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EDT TUESDAY
FOR EAST CENTRAL OHIO AND NORTHWESTERN PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.
LAT...LON 4162 7970 4111 7936 4085 8040 4086 8052
4095 8053 4149 8053 4149 8046 4150 8045
4148 8030 4149 8001 4159 7990 4160 7986
4163 7983
TIME...MOT...LOC 1209Z 333DEG 37KT 4159 7980 4129 8099
$$443
WWUS51 KPBZ 071230
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
830 AM EDT TUE JUN 7 2011
PAC005-019-031-073-085-121-071245-
/O.CON.KPBZ.SV.W.0103.000000T0000Z-110607T1245Z/
ARMSTRONG PA-BUTLER PA-VENANGO PA-CLARION PA-MERCER PA-LAWRENCE PA-
830 AM EDT TUE JUN 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR LAWRENCE...MERCER...CLARION...VENANGO...BUTLER AND ARMSTRONG
COUNTIES...
AT 827 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM OIL CITY TO 21 MILES WEST OF
FARRELL...MOVING SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUGARCREEK... OIL CREEK STATE PARK...
MAURICE K GODDARD STATE PARK... GREENVILLE...
FREDONIA... COOPERSTOWN... STONEBORO...
OIL CITY... SHARON... FRANKLIN...
POLK... HERMITAGE...
THE STRONGEST PORTION OF THIS STORM IS EXPECTED TO MOVE ACROSS
MERCER COUNTY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EDT TUESDAY
FOR EAST CENTRAL OHIO AND NORTHWESTERN PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.
LAT...LON 4162 7970 4111 7936 4085 8040 4086 8052
4095 8053 4149 8053 4149 8046 4150 8045
4148 8030 4149 8001 4159 7990 4160 7986
4163 7983
TIME...MOT...LOC 1230Z 336DEG 32KT 4145 7971 4115 8089
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:11 AM EDT, 38 minutes earlier.
Area forecast discussion, Jun 7, 7:11 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 711 AM EDT TUE JUN 7 2011 .SYNOPSIS... A COMPLEX OF THUNDERSTORMS CROSSING THE REGION TODAY WILL BRING A THUNDERSTORMS WITH INCREASING WARMTH AND HUMIDITY. HOT AND HUMID CONDITIONS WEDNESDAY UNDER HIGH PRESSURE. AN APPROACHING FRONT WILL BRING THE CHANCE FOR THUNDERSTORMS THURSDAY INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... 7AM UPDATE... MCS OVER LAKE ERIE WILL MOVE INTO THE CWA THIS MORNING. RAISED PROBIBILITY OF PRECIP AND CHANGED WEATHER GRIDS TO REFLECT HIGH CHANCE OF THUNDERSTORMS. CLOUD COVER RAISED ALSO. FARTHER SOUTH IN THE SOUTHERN PORTIONS OF THE CWA LEFT THE CURRENT GRIDS IN PLACE REFLECTING LESS PROBIBILITY THERE. PREVIOUS NEAR TERM DISSCUSION FOLLOWS... BROAD RIDGE OVER THE CENTRAL PORTION OF THE COUNTRY WILL BE SHIFTING EASTWARD OVER THE NEXT COUPLE OF DAYS. SHORTWAVE MOVING OVER THE RIDGE TODAY HAS SPAWNED AN MCS OVER ONTARIO THIS MORNING THAT WILL MOVE SOUTHEAST TOWARD REGION ESPECIALLY I-80 CORRIDOR AND RIDGES. INSTABILITY WILL BE INCREASING AS HIGHER DEW POINTS SURGE NORTHEAST. EXTENT OF THUNDERSTORMS IS QUESTIONABLE WITH SOME CAPPING PRESENT ON FORECAST SOUNDINGS. KEPT CHC POPS HIGHEST NORTHEAST AND RIDGES. AREA REMAINS IN SLIGHT RISK WITH CAPE INCREASING TO 2000 TO 3000 J/KG THIS AFTERNOON WHILE 0-6KM BULK SHEAR IS NEAR 30KTS. STORMS THAT DO FORM POTENTIALLY SEVERE WITH DAMAGING WINDS AND WILL CONTINUE MENTION IN HWO. AS SHORTWAVE EXITS THIS EVENING UPPER RIDGE WILL BUILD IN TO END THUNDERSTORM THREAT WITH WARM AND MUGGY CONDITIONS. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... HIGH PRESSURE RIDGE WILL CONTINUE TO SHIFT EAST WEDNESDAY WITH HOT AND HUMID CONDITIONS AND ONLY AN ISOLATED AFTERNOON THUNDERSTORM AT BEST. BY THURSDAY, RIDGE EROSION IS PROGGED TO BE WELL UNDERWAY VIA CROSSING SHORTWAVE ENERGY. THE SCENARIO PULLS A SURFACE COLD FRONT OVER THE UPPER OHIO REGION AND STALLS IT. SHOWER AND THUNDERSTORM CHANCES CONTINUE INTO THURSDAY NIGHT. CONTINUED HUMID WITH TEMPERATURES WELL ABOVE NORMAL. && .LONG TERM /FRIDAY THROUGH MONDAY/... COLD FRONT IS ANTICIPATED TO MOVE INTO FORECAST AREA THURSDAY NIGHT AND THEN HANG UP ACROSS REGION INTO THE WEEKEND. THIS WILL KEEP SHOWER AND THUNDERSTORM CHANCES IN THE FORECAST WITH BEST COVERAGE AND TIMING DIFFICULT DEPENDING ON EXACT PLACEMENT OF FRONT AND WHEN ANY IMPULSES WILL MOVE ALONG IT. ABOVE NORMAL TEMPERATURES UNTIL A STRONGER SHORTWAVE MAY PUSH THE FRONT FARTHER SOUTH WITH TEMPERATURES TRENDING TOWARD NORMAL WITH LOWERING HUMIDITY SUNDAY INTO MONDAY. && .AVIATION /11Z TUESDAY THROUGH SATURDAY/... EXCEPT FOR SOME IFR RESTRICTIONS IN PATCHY FOG EARLY THIS MORNING AT KZZV...GENERALLY VFR CONDITIONS ARE FORECAST THROUGH THE TAF PERIOD. AN UPPER LEVEL IMPULSE RIDING SOUTHEAST OVER TOP OF AN UPPER RIDGE COULD TRIGGER WIDELY SCATTERED THUNDERSTORMS IN THE AFTERNOON. MUCH UNCERTAINTY EXISTS IN THE TIMING AND LOCATION...THEREFORE MENTION OF CB WAS NOT INCLUDED IN THE TERMINALS. SOUTHWEST SURFACE WINDS WILL INCREASE TO AROUND 10 KT DURING THIS AFTERNOON. AVIATION OUTLOOK /00Z WEDNESDAY THROUGH SATURDAY/... BRIEF IFR CONDITIONS ARE POSSIBLE IN SCATTERED THUNDERSTORMS THURSDAY NIGHT INTO SATURDAY AS A COLD FRONT DROPS SOUTH FROM THE GREAT LAKES. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 7, 7:23 AM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 723 AM EDT TUE JUN 7 2011 OHZ039>041-048>050-PAZ007-008-013-014-020-WVZ001-081130- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-MERCER- VENANGO-LAWRENCE-BUTLER-BEAVER-HANCOCK- 723 AM EDT TUE JUN 7 2011 ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE FROM DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ057>059-068-069-PAZ009-015-016-021>023-029-031-073>076- WVZ002>004-012-021>023-041-081130- GARRETT-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-FOREST-CLARION- JEFFERSON PA-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 723 AM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE FROM DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:43 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence, Mercer | 47 min |
| Jun 7, 8:52 AM EDT | Special Weather Statement | PBZ | Armstrong, Butler | 53 min |
| Jun 7, 9:24 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 51 min |
| Jun 7, 9:35 AM EDT | Special Weather Statement | PBZ | Allegheny, Beaver | 40 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.